Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 70, NWS Lake Charles, LA

July 20, 20124 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 20, 2012, 9:01 PM CDT for 4 parishes in Louisiana. It was in force for 44 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2012, 9:01 PM CDT (02:01 UTC)
Expired
Jul 20, 2012, 9:45 PM CDT
In force
44 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 36 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:24 PM CDTTORNADO 13 Ese Lake Charles, LANWS SURVEY INDICATES A TORNADO STARTED JUST SOUTH OF CHENAULT AIRPORT AND TRAVELED SOUTHWEST FOR 8.92 MILES. THE TORNADO CROSSED HIGHWAY 14 NEAR CARLO HENRY, COMMON ST NEAR MURBELLE, AND ENDED SOUTH OF GAUTHIER NEAR ELLIOT RD. THE MAX WIDTH WAS NEAR 300 YARDS.
Jul 20, 9:30 PM CDTTSTM WND DMGSulphur, LANWS EMPLOYEE REPORTS 2 TREES DOWN.
Jul 20, 9:30 PM CDTMARINE TSTM WIND 60Lake Charles, LALAKE CHARLES RIVER PILOTS CALLED TO REPORT THAT A SHIP BROKE LOOSE FROM THE DOCK DURING THE THUNDERSTORM. TIME ESTIMATED UPON REPORT FROM CALLER.
Jul 20, 9:31 PM CDTTSTM WND DMGLake Charles, LAWINDS BLEW OFF SHED ROOF AND KNOCKED OUT SUPPORT TO GARAGE JUST NORTH OF HAM REID RD.
Jul 20, 9:32 PM CDTTSTM WND DMGLake Charles, LANWS EMPLOYEE REPORTS TREE FELL ON HOUSE.
Jul 20, 9:39 PM CDTTSTM WND DMG3 Sse Lake Charles, LALAKE CHARLES PD REPORTS TELEPHONE POLES DOWN AT HWY 14 AND SMITH RD.
Jul 20, 9:39 PM CDTTSTM WND DMG3 Sw Lake Charles, LAOFF DUTY NWS EMPLOYEE REPORTED TREES DOWN ON POWER LINES ON MOBILE ST. TIME ESTIMATED BASED ON PREV REPORTS.
Jul 20, 9:39 PM CDTTSTM WND DMG4 Wsw Lake Charles, LAOFF DUTY NWS EMPLOYEE REPORTED A LARGE PINE TREE DOWN ON A HOUSE.
Jul 20, 9:55 PM CDTTSTM WND DMGLake Charles, LASHERIFFS DEPT REPORTS 50 YEAR OLD OAK TREE WITH 8 FOOT CIRCUMFRENCE UPROOTED.
Jul 20, 9:55 PM CDTTSTM WND GST 604 Ne Grand Lake, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2837 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2837 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS54 KLCH 210201
SVRLCH
LAC003-011-019-053-210245-
/O.NEW.KLCH.SV.W.0070.120721T0201Z-120721T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 PM CDT FRI JUL 20 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES REEVES...
  SOUTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES RAGLEY...
  EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...LAKE CHARLES REGIONAL AIRPORT...WESTLAKE...
  SULPHUR...MOSS BLUFF...LAKE CHARLES...IOWA...HAYES...DE QUINCY...
  JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...WELSH...FENTON...

* UNTIL 945 PM CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM REEVES TO 8
  MILES NORTHEAST OF WELSH...MOVING SOUTHWEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BULLER...TOPSY...LEBLEU SETTLEMENT...THORNWELL...GILLIS...
  HOLMWOOD...BUHLER AND CARLYSS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3006 9338 3048 9347 3062 9293 3041 9285
      3036 9263 3032 9262 3032 9263 3031 9262
      3028 9263 3004 9279
TIME...MOT...LOC 0200Z 054DEG 28KT 3048 9299 3033 9294
          3031 9277

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:11 PM CDT, 50 minutes earlier.

Area forecast discussion, Jul 20, 8:11 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
811 PM CDT FRI JUL 20 2012

.DISCUSSION...
QUICK EARLY EVENING UPDATE TO ADJUST POPS/WX BASED ON LATEST
RADAR/MODEL TRENDS. N-S ORIENTED BAND OF CONVECTION CURRENTLY
HEADED WWD THRU AND JUST WEST OF THE I-49 CORRIDOR. UNCERTAIN AS
TO EXACTLY HOW LONG IT WILL MAINTAIN ITSELF AND/OR HOW FAR WEST
IT WILL GET...BUT GUIDANCE FROM HIGH RESOLUTION MODELS SUGGESTS IT
WILL CONTINUE FOR ANOTHER 2-3 HRS AT LEAST...WHICH BASED ON
CURRENT MOTION WOULD BRING IT INTO SW LA. WILL CONTINUE TO
MONITOR TRENDS FOR ADDITIONAL UPDATES.

13

&&

.PREV DISCUSSION... /ISSUED 635 PM CDT FRI JUL 20 2012/

AVIATION UPDATE...A STRONG DISTURBANCE MOVING ACROSS THE REGION
ALOFT WILL MAINTAIN SCATTERED SHOWERS AND THUNDERSTORMS OVER
ARA...LFT AND AEX FOR THE NEXT SEVERAL HOURS. THIS ACTIVITY IS
EXPECTED TO WEAKEN TOWARD SUNSET...THEN SLOWLY DISSIPATE. OUTSIDE OF
CONVECTION...VFR WILL PREVAIL.

MARCOTTE

PREV DISCUSSION... /ISSUED 418 PM CDT FRI JUL 20 2012/

DISCUSSION...
AXIS OF STORMS EXTENDS FROM EASTERN LOUISIANA SOUTHWEST TO BEYOND
60 NM MILES OFF THE EXTREME SOUTHWESTERN LOUISIANA. STORMS ARE
TRAVELING TO THE SOUTHWEST. A FEW STORMS WERE NOTED MOVING INTO
AVOYELLES PARISH ON THE WAY TO THE COAST. PRECIP WATER WAS ABOVE
TWO INCHES FROM THE MORNING SOUNDING THIS MORNING BUT WITH THE
STORMS OVER SOUTH CNTRL LA TODAY THIS HAS KEPT THE ACTVTY FROM
DEVELOPING OVER SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. THEREFORE
HAVE LOWERED THE CHANCE FOR STORMS THIS EVE ACROSS THIS REGION.

DEW POINTS ARE RUNNING IN THE MID 70S AND WITH CLOUDS TONIGHT NOT
LOOKING TO SEE THIS DROP ALL THAT MUCH... THEREFORE ANOTHER WARM
OVERNIGHT IS EXPECTED...WITH THE THREAT OF STORMS OVER SOUTH
CENTRAL LOUSIANA AND THE COASTAL WATERS.

TMRW THE RIDGE OVER THE PLAIN STATES WILL GENERALLY HOLD THE
MOISTURE FROM SPREADING TO FAR TO THE WEST AND HAVE LOWERED POPS
FOR SE TX AND RAISE TEMPS. LOOKING AT ANOTHER DAY WHERE THE HEAT
INDEX WILL CLIMB ABOVE THE CENTURY MARK... THE HEAT WILL CONTINUE
INTO THE EARLY EVENING HOURS BEFORE FINALLY DROPPING. SATURDAY
NIGHT INTO SUNDAY MORNING WILL SEE INCREASING CLOUDS AND ANOTHER
WARM NIGHT ON TAP.

THE THREAT FOR SOME STORMS THOUGH WILL INCREASE ON SUNDAY AFTN AS
AN UPPER LEVEL LOW WILL MOVE OFF TO THE WEST AND INTO SOUTHEAST
TEXAS. TEMPERATURES WILL FINALLY BREAK A BIT WITH AFTERNOON TEMPS
FALLING BACK INTO THE LWR 90S.

RAINS LOOK TO TAPER OFF NEXT WEEK WITH AFTN TEMPS CLIMBING A BIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  93  75  92 /  50  40  20  50
KBPT  77  92  76  91 /  30  30  30  30
KAEX  75  94  75  93 / 100  40  20  50
KLFT  76  93  76  92 / 100  50  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 20, 4:45 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
445 PM CDT FRI JUL 20 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
211115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
445 PM CDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL BE POSSIBLE THROUGH
THE EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF VERY HEAVY
RAINFALL, FREQUENT LIGHTNING, GUSTY WINDS, AND HAIL UP TO THE SIZE
OF QUARTERS. STORMS WILL BE MOST NUMEROUS GENERALLY EAST OF A LINE
FROM FORT POLK TO LAKE CHARLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED ON SATURDAY.
LOCAL HEAVY RAINFALL AND DAMAGING WINDS POSSIBLE.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY...WITH
THE ACTIVITY DECREASING FROM EAST TO WEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-211115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
442 AM CDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A FEW MIDWEST DISTURBANCES ALOFT WILL TRAVEL SOUTH ACROSS
LOUISIANA OVER THE NEXT COUPLE OF DAYS. SHOWERS AND THUNDERSTORMS
ARE LIKELY...ESPECIALLY NEAR THE COAST. LOCAL HEAVY RAINFALL AND
DAMAGING WINDS POSSIBLE BOTH TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED ON SATURDAY.
LOCAL HEAVY RAINFALL AND DAMAGING WINDS POSSIBLE.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY...WITH
THE ACTIVITY DECREASING FROM EAST TO WEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 20, 6:48 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
648 PM CDT FRI JUL 20 2012

LAZ052-210030-
VERMILION LA-
648 PM CDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION PARISH UNTIL 730 PM
CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF PECAN ISLAND...MOVING SOUTH AT 5
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PECAN
ISLAND.

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2957 9258 2981 9258 2981 9237 2954 9237

MM
Local storm report, Jul 20, 7:32 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             6 WSW ALEXANDRIA        31.24N 92.55W
07/20/2012  M1.00 INCH       RAPIDES            LA   PUBLIC

            REPORT FROM TWIN BRIDGES ROAD.

&&

MOGGED
Special weather statement, Jul 20, 8:13 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 PM CDT FRI JUL 20 2012

LAZ042-043-052-074-210215-
ACADIA LA-JEFFERSON DAVIS LA-VERMILION LA-EAST CAMERON LA-
813 PM CDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR ACADIA...JEFFERSON DAVIS...
VERMILION AND CAMERON PARISHES UNTIL 915 PM CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MERMENTAU
TO PECAN ISLAND...MOVING SOUTHWEST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PECAN ISLAND...MERMENTAU...JENNINGS...ROANOKE...WELSH AND LACASSINE.

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2957 9265 2972 9299 3008 9298 3009 9289
      3012 9291 3016 9290 3016 9298 3029 9298
      3028 9243 2955 9243
Special weather statement, Jul 20, 8:13 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 PM CDT FRI JUL 20 2012

LAZ042-043-052-074-210215-
ACADIA LA-JEFFERSON DAVIS LA-VERMILION LA-EAST CAMERON LA-
813 PM CDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR ACADIA...JEFFERSON DAVIS...
VERMILION AND CAMERON PARISHES UNTIL 915 PM CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MERMENTAU
TO PECAN ISLAND...MOVING SOUTHWEST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PECAN ISLAND...MERMENTAU...JENNINGS...ROANOKE...WELSH AND LACASSINE.

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2957 9265 2972 9299 3008 9298 3009 9289
      3012 9291 3016 9290 3016 9298 3029 9298
      3028 9243 2955 9243
Special weather statement, Jul 20, 8:21 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT FRI JUL 20 2012

LAZ027-028-030>033-042-043-210215-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
ACADIA LA-VERNON LA-JEFFERSON DAVIS LA-
821 PM CDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...ACADIA...VERNON AND JEFFERSON DAVIS
PARISHES UNTIL 915 PM CDT...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF HINESTON TO
IOTA...MOVING SOUTHWEST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GARDNER...BOND...ELMER...OTIS...BASILE AND OAKDALE.

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3134 9256 3029 9242 3030 9299 3136 9311

MM
Local storm report, Jul 20, 8:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
837 PM CDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     OAKDALE                 30.82N 92.66W
07/20/2012                   ALLEN              LA   PUBLIC

            NUMEROUS TREES DOWN IN AND AROUND OAKDALE.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:06 PM CDTSevere Thunderstorm WarningLCHRapides39 min
Jul 20, 7:19 PM CDTSevere Thunderstorm WarningLCHRapides56 min
Jul 20, 8:13 PM CDTSpecial Weather StatementLCHJefferson Davis62 min
Jul 20, 8:21 PM CDTSpecial Weather StatementLCHAllen54 min
Jul 20, 9:25 PM CDTSpecial Weather StatementLCHCameron65 min
Jul 20, 9:47 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Cameron43 min
Jul 20, 9:51 PM CDTSpecial Marine WarningLCH54 min
Jul 20, 10:24 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron51 min
Jul 20, 10:30 PM CDTSpecial Marine WarningLCH60 min
Jul 20, 10:34 PM CDTSpecial Marine WarningLCH56 min
Jul 20, 11:32 PM CDTSpecial Marine WarningLCH58 min
Jul 21, 9:54 AM CDTFlash Flood WatchLCHLafayette, Saint Landry, Saint Martin6 hr
Jul 21, 12:18 PM CDTSpecial Marine WarningLCH57 min
Jul 21, 1:10 PM CDTSpecial Marine WarningLCH2 hr
Jul 21, 1:16 PM CDTSpecial Weather StatementLCHAcadia, Allen, Jefferson Davis59 min
Jul 21, 1:49 PM CDTSpecial Weather StatementLCHAcadia, Lafayette, Saint Martin56 min
Jul 21, 1:59 PM CDTSpecial Weather StatementLCHCalcasieu, Jefferson Davis61 min
Jul 21, 2:10 PM CDTSpecial Weather StatementLCHCameron50 min
Jul 21, 2:36 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron54 min
Jul 21, 2:41 PM CDTSpecial Weather StatementLCHVermilion79 min
Jul 21, 2:48 PM CDTSpecial Marine WarningLCH117 min
Jul 21, 3:19 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron41 min
Jul 21, 4:47 PM CDTSpecial Marine WarningLCH58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.